MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD ZIMMON BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G21974
Medical Device Problem Code Kinked (1339)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.The investigation into this event is still being carried out.A follow up report will be submitted within the next 30 days with the investigation conclusions.
 
Event or Problem Description
When they took the device out of the package, it was found to be defective with a kink in one of the pigtails.Stent was noted to have a defect in it as it was being loaded onto the guidewire, stent was not used and was replaced by a different style of stent per physician request.
 
Additional Manufacturer Narrative
(b)(4).Exemption number: e2016031.(b)(4).Problem statement: the customer reported the following complaint issue: per rep - 11dec2017 - when they took it out of the package, it was found to be defective with a kink in one of the pigtails.Per rep - (b)(6) 2017 - stent was noted to have a defect in it as it was being loaded onto the guidewire, stent was not used and was replaced by a different style of stent per physician request.Additional information: additional information from the sales rep confirmed that the problem was identified while trying to load the device on to the wire guide.Lab evaluation: 1 x zso-10-4 of lot # c1346903 was returned to cirl for evaluation.A lab evaluation was held on 5th january 2018.During the lab evaluation, a 0.035 wire guide passed through the stent lumen; there was minor resistance met at porthole 5.There was indentation noted at porthole 5.No other defects were observed.Root cause: a definitive root cause for the customer complaint could not be determined as the exact operational conditions of use could not be replicated in the laboratory setting.A possible root cause is that the device may have been damaged while straightening pigtails.A precaution included in instructions for use states "care must be exercised when straightening the pigtail curls* in order to avoid kinking or breaking the stent." the complaint is confirmed as minor damage (indentation) was noted on the stent during the laboratory evaluation.Document review: a review of the manufacturing records for the device of lot # did not reveal any discrepancy related to the complaint issue.There is no evidence to suggest that this issue affects the entire lot #; upon review of complaints this failure mode has not occurred previously with this lot #.Prd/fqc/pkg review: as per fqc, there is 100% inspection on all stents for kinks and a check that the appropriate size wire guide moves smoothly and freely when inserted into both ends of the stent.There is also a visual inspection of the product and packaging at packaging, packaging qc, and post sterile qc "complete a 100% visual inspection of the packaged unit (tyvek pouched) while held at a comfortable arm¿s length from the unaided eye at normal lighting conditions." prior to distribution, all zso devices are subjected to 100% inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.Ifu review: it may be noted that according to the instructions for use, the user is instructed to: ¿visually inspect with particular attention to kinks, bends and breaks.If any abnormality is detected that would prohibit proper working condition, do not use¿.Summary: the complaint is confirmed as minor damage (indentation) was noted on the stent during the laboratory evaluation.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Follow up mdr submitted to update investigation conclusions and device evaluation.When they took the device out of the package, it was found to be defective with a kink in one of the pigtails.Stent was noted to have a defect in it as it was being loaded onto the guidewire, stent was not used and was replaced by a different style of stent per physician request.

Brand Name
ZIMMON BILIARY STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7171679
Report Number3001845648-2018-00008
Device Sequence Number840509
Product Code FGE
UDI-Device Identifier00827002219748
UDI-Public(01)00827002219748(17)200413(10)C1346903
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberG21974
Device Catalogue NumberZSO-10-4
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/11/2017
Event Location Hospital
Initial Date Received by Manufacturer 12/13/2017
Supplement Date Received by Manufacturer01/08/2018
Initial Report FDA Received Date01/08/2018
Supplement Report FDA Received Date02/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1